MAUDE Adverse Event Report: MAQUET GMBH UNIVERSAL REMOTE DEVICE; TABLE, SURGICAL WITH ORTHOPEDIC ACCESSORIES, AC-POWERED

MAQUET GMBH UNIVERSAL REMOTE DEVICE; TABLE, SURGICAL WITH ORTHOPEDIC ACCESSORIES, AC-POWERED
Model Number 100925A0
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.Event site name: (b)(6).Device not returned to manufacturer.
 
Event or Problem Description
On 30th march 2023 getinge became aware of an issue with one of our accessories ¿ 100925a0 - universal remote control.During gynecological procedure, while the staff tried to lift the patient's leg via remote control, touchscreen of the remote control stopped working.The staff connected cord to the handcontrol, however, it did not resolve the issue and different handcontrol was brought from another operating room.The issue led to a short delay.There was no injury reported, however, we decided to report the issue as a delay of surgery, resulting in prolonged anesthesia time, could lead to serious injury in case of event recurrence.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with 100925a0 - universal remote control used with 116010a0 universal table top, ipc, eu.During the gynecological procedure, while the staff tried to lift the patient's leg via the remote control, the touchscreen of the remote control stopped working.The staff connected the cord to the hand control, however, it did not resolve the issue and a different hand control was brought from another operating room.The issue led to a short delay of approximately 15 minutes.There was no injury reported, however, we decided to report the issue as a delay of surgery, resulting in prolonged anesthesia time, could lead to serious injury in case of event recurrence.The affected remote control was returned to the manufacturing site for further evaluation.The visual inspection of the remote control revealed a crack as well as an impact point, which was documented within the inspection report by photographic evidence.Due to the display not responding to touch, the functional test was not possible.The assessment of the process assurance team pointed out that the device was handled improperly ¿ the impact points and crack were probably caused by a collision, impact or fall.As it was provided, the electronics inside the remote control are very sensitive, which can lead to problems with the electronics due to the force of the damage.Further investigation by the supplier was deemed not needed due to the mechanical damage concluded.In the user manual (ifu 1009.25 en 04, page 65) the user is warned that there is a risk of property damages caused as a result of collision when moving/adjusting the mobile operating table.The user is instructed to remove potential hindrances before moving/adjusting the mobile operating table and avoid collisions.The user is also warned that the remote control attached to the side rail can slip off the side rail when the table top is adjusted or cause collisions with the or table or other accessories.The user should remove the control device from the side rail before adjusting the table top (ifu 1009.25 en 04, page 69).Further, the user is instructed that to ensure correct operation, it is necessary to have visual and functional inspections performed by a trained person prior to each use (ifu 1009.25 en 04, page 76) and that the damaged product may not be used (ifu 1009.25 en 04, page 81).With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.As the remote control was defective, it was considered that the getinge device was not up to specification.The root cause for the reported issue is a user error related to the improper handling of the remote control.In the past there were two additional similar customer product complaints related to the same scenario as investigated here, therefore the failure ratio is 0,07% for the issue investigated herein regarding the universal remote control.The failure ratio for the configuration of the remote control and universal table top is 0,05%.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of h3a device evaluated by manufacturer, h3b device not eval provide code and h3c if other provide code - explain fields deems required.Previous h3a device evaluated by manufacturer: no corrected h3a device evaluated by manufacturer: yes previous h3b device not eval provide code: other corrected h3b device not eval provide code: n/a previous h3c if other provide code - explain: device not returned to manufacturer corrected h3c if other provide code - explain: n/a.
 
Event or Problem Description
On 30th march 2023, getinge became aware of an issue with one of our accessories ¿ 100925a0 - universal remote control used with 116010a0 universal table top, ipc, eu.During the gynecological procedure, while the staff tried to lift the patient's leg via the remote control, the touchscreen of the remote control stopped working.The staff connected cord to the hand control, however, it did not resolve the issue.The different hand control was brought from another operating room.The issue led to a short delay of approximately 15 minutes.There was no injury reported, however, we decided to report the issue as a delay of surgery, resulting in prolonged anesthesia time, could lead to serious injury in case of event recurrence.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our accessories ¿ 100925a0 - universal remote control used with 116010a0 universal table top, ipc, eu.During the gynecological procedure, while the staff tried to lift the patient's leg via the remote control, the touchscreen of the remote control stopped working.The staff connected cord to the hand control, however, it did not resolve the issue.The different hand control was brought from another operating room.The issue led to a short delay of approximately 15 minutes.The incident was initially assessed as reportable due to a delay in surgery resulting in prolonged anesthesia time.Recently, the incident has been reevaluated as according to the medical expert's assessment, the procedural delay did not have any major clinical relevance in this situation.The scenario described in the record is considered as non-reportable.It was established that the device failed to meet the manufacturer's specification.The device was being used for patient treatment when the malfunction occurred.The manufacturer initiated capa 2024-001.The correction of b5 describe event or problem, d1 brand name, d4 catalog #, d4 serial #, d4 unique identifier (udi) #, h6 investigation findings, h6 component codes and h6 investigation conclusions fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 30th march 2023, getinge became aware of an issue with one of our accessories ¿ 100925a0 - universal remote control used with 116010a0 universal table top, ipc, eu.During the gynecological procedure, while the staff tried to lift the patient's leg via the remote control, the touchscreen of the remote control stopped working.The staff connected cord to the hand control, however, it did not resolve the issue.The different hand control was brought from another operating room.The issue led to a short delay of approximately 15 minutes.There was no injury reported, however, we decided to report the issue as a delay of surgery, resulting in prolonged anesthesia time, could lead to serious injury in case of event recurrence.Corrected b5 describe event or problem: on 30th march 2023, getinge became aware of an issue with one of our accessories ¿ 100925a0 - universal remote control used with 116010a0 universal table top, ipc, eu.During the gynecological procedure, while the staff tried to lift the patient's leg via the remote control, the touchscreen of the remote control stopped working.The staff connected cord to the hand control, however, it did not resolve the issue.The different hand control was brought from another operating room.The issue led to a short delay of approximately 15 minutes.The incident was initially assessed as reportable due to a delay in surgery resulting in prolonged anesthesia time.Recently, the incident has been reevaluated as according to the medical expert's assessment, the procedural delay did not have any major clinical relevance in this situation.The scenario described in the record is considered as non-reportable.Previous d1 brand name: universal remote control.Corrected d1 brand name: universal remote device.Previous d4 catalog #: 100925a0.Corrected d4 catalog #: n/a.Previous d4 serial #: (b)(6).Corrected d4 serial #: (b)(6).Previous d4 unique identifier (udi) #: n/a.Corrected d4 unique identifier (udi) #: (b)(4).Previous h6 investigation findings: mechanical problem identified|stress problem identified|mechanical shock problem|3217.Corrected h6 investigation findings: electrical problem identified|electrical/electronic component problem identified||4203.Manufacturing process problem identified|assembly problem identified||706.Previous h6 component codes: electrical and magnetic|transmitter||3141.Electrical and magnetic|user input device|touchscreen|4764.Corrected h6 component codes: mechanical|connector/coupler||4733.Mechanical|controller||765.Previous h6 investigation conclusions: cause traced to user||19.Corrected h6 investigation conclusions: cause traced to manufacturing||25.
 
Event or Problem Description
On 30th march 2023, getinge became aware of an issue with one of our accessories ¿ 100925a0 - universal remote control used with 116010a0 universal table top, ipc, eu.During the gynecological procedure, while the staff tried to lift the patient's leg via the remote control, the touchscreen of the remote control stopped working.The staff connected cord to the hand control, however, it did not resolve the issue.The different hand control was brought from another operating room.The issue led to a short delay of approximately 15 minutes.The incident was initially assessed as reportable due to a delay in surgery resulting in prolonged anesthesia time.Recently, the incident has been reevaluated as according to the medical expert's assessment, the procedural delay did not have any major clinical relevance in this situation.The scenario described in the record is considered as non-reportable.

Brand Name
UNIVERSAL REMOTE DEVICE
Common Device Name
TABLE, SURGICAL WITH ORTHOPEDIC ACCESSORIES, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key16680409
Report Number8010652-2023-00032
Device Sequence Number7387658
Product Code JEA
UDI-Device Identifier04046768134294
UDI-Public(01)04046768134294(11)210112
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100925A0
Device Catalogue Number100925A0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer05/31/2023
10/22/2024
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date06/01/2023
11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
116010A0 - UNIVERSAL TABLE TOP, IPC, EU.
Patient SexUnknown